MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 6IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 6IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1B415
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); Unspecified Tissue Injury (4559)
Date of Event 07/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ 2360 g/m.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: the surgeon had to revise the surgery as patient had a leak.Surgeon thought patient drank too much water and put pressure on the tissue and mentioned the patient didn't have great tissue but has felt since that the tissue may have been torn by the stratafix suture.When i spoke to the surgeon yesterday, she indicated that the icu at (b)(6) hospital had overloaded the patient with fluid x 3litres and she had to transfer the patient back to calvary bruce private to revise the surgery because of that issue.She did not mention to me anything about the sutures.I will investigate further regarding your questions as this seems to be something the surgeon has faced twice regarding fluid volume.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.How many 2/0 x15cm stratafix sutures sxpp1b415 tore through the tissue at the gi anastomosis? how many 0 x45cm stratafix sutures tore through the tissue at the gi anastomosis? in addition to the initial gastric bypass surgery on (b)(6) 2022, how many revision surgeries did the patient undergo? please provide dates and results.Please provide the patient's age, weight, bmi at the time of index procedure.The diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history besides diabetes/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? product code and lot number for each suture that contributed to the tear in the gastric tissue? if applicable, will product be returned? if so, please provide the return date and tracking information.Related medwatch reports: 2210968-2022-06292, 2210968-2022-06294.
 
Event or Problem Description
It was reported that a patient underwent a gastric bypass procedure on (b)(6) 2022 and barbed suture was used.The tissue was torn at the gj anastomosis and the surgeon opines that it is associated with the barbed suture.The patient required revision surgery.Additional information was requested.

Brand Name
SFX SPI PDS+ UNI VIO 6IN 2-0 S/A SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15166716
Report Number2210968-2022-06293
Device Sequence Number19360271
Product Code NEW
UDI-Device Identifier10705031235885
UDI-Public10705031235885
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXPP1B415
Device Catalogue NumberSXPP1B415
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2022
Initial Report FDA Received Date08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale